MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091540
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref.No: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by a health care professional, this was a coil embolization of a left middle cerebral artery (mca) aneurysm that had recanalized from a prior clipping procedure.The following three cerepak coils detached: fcx100412, scr122505 and xcr120202.The fourth/final coil, a freeform mini 1.5mm x 4cm (mcr091540, (b)(6)) failed to detach.The physician was using the manual break method.Microcatheter used was an sl-10, stent was an atlas.There were no procedural delays.The procedure was successfully completed.Additional event information received on 18-mar-2025 indicated that there was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.There was no patient injury.After the coil did not detach, the user decided to stop adding any more coils.The physician is unsure of caused the failure to detach.He has approximately 20 cerepak coils and has never had an issue before.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h11.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer ref#: (b)(4).Complaint conclusion: as reported by a health care professional, this was a coil embolization of a left middle cerebral artery (mca) aneurysm that had recanalized from a prior clipping procedure.The following three cerepak coils detached: fcx100412, scr122505 and xcr120202.The fourth/final coil, a freeform mini 1.5mm x 4cm (mcr091540, 31354258) failed to detach.The physician was using the manual break method.Microcatheter used was an sl-10, stent was an atlas.There were no procedural delays.The procedure was successfully completed.Additional event information received on 18-mar-2025 indicated that there was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.There was no damage to the embolic coil or any device component.The vessel was not excessively tortuous or with acute bends.There was no patient injury.After the coil did not detach, the user decided to stop adding any more coils.The physician is unsure of caused the failure to detach.He has approximately 20 cerepak coils and has never had an issue before.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1.5mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the manual break was activated at the proper location.The proximal end of the puller wire was exposed and attached to the inner tube.The embolic coil was still attached to the delivery unit, as described in the event.Microscopic inspection revealed several stretched and kinked conditions on the embolic coil.The proximal key engagement was occluded with dried residues.A manufacturing record evaluation was performed for the finished device 31354258 number, and no non-conformance's related to the malfunction were identified.The issue reported regarding the failure to detach is confirmed based on the attached condition of the embolic coil to the delivery unit after activating the manual break.The occluded condition of the proximal key engagement suggests that the saline flush could had been insufficient, since according to risk documentation, an insufficient continuous saline flush can increase resistance / friction between microcoil system and the microcatheter resulting in accidental mechanical product damage which can lead to a potential degradation of device performance due to embolic coil damages such as kinking and stretching.There is no indication that the issues reported in the complaint result from a defect inherently related to the cerepak device.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21642805
Report Number3008114965-2025-00238
Device Sequence Number18067419
Product Code KRD
UDI-Device Identifier10886704082989
UDI-Public(01)10886704082989(17)270531(10)31354258
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR091540
Device Lot Number31354258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/02/2025
05/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/03/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10® MICROCATHETER (STRYKER).
Patient Age67 YR
Patient SexUnknown